# SDR CA960202015

- Difficulty date: January 26, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 210R
- Engine: Cont IO520L
- System (JASC): 2434 · DC Generator-Alternator
- Part: Tie Bolt
- Part number: EOFF10300BA
- Condition: Broken
- Location: Case Half
- Part time: 241 hours
- Component: Ford, EOFF10300BA
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: H

## Discrepancy

(CAN)PILOT REPORTED AN INCREASING WHINING OVER THE HEADSET FOLLOWED BY THE #2 ALTERNATOR LIGHT ILLUMINATING. #2 ALTERNATOR SHUT DOWN AND THE AIRCRAFT FINISHED FLIGHT. MAINTENANCE FOUND THE LOWER ALTERNATOR TIE BOLT BROKEN AND WAS FOUND IN THE LOWER COWL AREA. THE ALTERNATOR CASE HALVES SHOWED SIGN FRETTING WEAR. THE UNIT WAS NOT DISASSEMBLED TO ASSESS FURTHER DAMAGE, ALTHOUGH THE ROTOR TURNED FREELY. SUBMITTER REPORTS THAT THIS IS THE SECOND INSTANCE OF TIE BOLT FAILURE EXPERIENCED.
